# SDR 2000ZZZX172

- Difficulty date: January 6, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5284V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0494
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot Assy
- Part number: 24411091
- Condition: Failed
- Location: Lt Mlg
- Part time: 7,365 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A 1 1/4 ALUMINUM SHAFT THT ATTACHES THE ACTUATOR TO THE LEFT MAIN GEAR STRUT FAILED UPON RETRACTION.  THIS RESULTED IN A CONDITION IN WHICH THE GEAR WAS HANGING OUT AND COULD NOT BE RETRACTED OR EXTENDED.  THE INSTRUCTOR HAD STUDENT HANG OUT THE DOOR OF THE AIRCRAFT AND PULL THE GEAR FORWARD UNTIL IT LOCKED IN THE DOWN POSITION.  THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  THE ENDS OF THE BROKEN PART APPEAR TO HAVE FAILED IN FATIGUE.  THOUGH I AM NO METALURGIST, I THINK I SEE BEACH MARKS ON THE BROKEN SURFACE.
